How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4069
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

I recently was taking prednisone and lialda

Customer Question

Hello i recently was taking prednisone and lialda medications for about a month and more . I then got really bad acne all over my chest, face, and neck. I believe it was an allergic reaction to the medicines . The acne on my neck is fading however there
is still some on my face. Should i wait on it an dgive it some time to go away , or should i go see a dermatologist and get help? Also if they were to give me anything would it make it dissapear in a short time period like a week or so?
Submitted: 1 year ago.
Category: Dermatology
Expert:  dermdoc19 replied 1 year ago.
HelloThank you for asking your question.Both Lialda and Prednisone can cause acne,but of the two of them, acne is usually much more severe with Prednisone which typically occurs in the areas you describe: the chest and neck. It will go away on its own but you can hasten its resolution by applying a benzoyl peroxide Wash 5% which is over the counter and a prescriptiion topical antibiotic such as Aczone or Cerave PM Moisturizer which is over the counter. Taking zinc and Vitamin C orally ( 25 mg. and 500 mg. twice a day respectively) will also help.I would be happy to answer further questions, just let me know if you have any.
Customer: replied 1 year ago.
Thank you for answering , i also have another question. Im 20 yrs old, up to the age of 15 i had very full and healthy fine thin hair . Over the years my hairs been falling out like crazy. I have tried many things such as oil masks, vitamins,shampoos , sprays, and much more. However my hair never seemed to get more full, iv also done blood work and doctors told em nothing was wrong . Do you think if i go to a dermatologists they may actually be able to find out why it falls it and will they be able to stop it and regrow more hair ? Im tired of going to doctors that tell me im stressed when in reality im not living a stressful life what so ever so i know its not the cause .
Expert:  dermdoc19 replied 1 year ago.
I apologize for not getting back. We are no longer being informed that patients have responded by the Just Answer people. I would be sure that the blood work included a total hormonal analysis, along with tests for Iron level, anti-nuclear antibody, and thyroid levels. It would be helpful for a specialist ( dermatologist) to evaluate you before dismissing the problem as being caused by stress. Many people with stress have full heads of hair, and many people with hair loss do not have stress ( such as yourself). I would recommend Rogaine and Matrix 5000 ( obtained from www.elonhair.com), until you can have the cause figured out.
Customer: replied 1 year ago.
Thank you for getting back with me. Well yes i do have iron deficieny and the last time they had my blood count my red blood cells were "smaller" than they were supposed to be as my doctor had told me . Im not sure if that red blood cells and iron deficiency affects hair loss? Also everyone in my family has full hair so i know its not genetics or anything. Do you know what it may be ? Or do you think stomach problems may have something to do with hair loss ? And i will try to take those things you recommended do they work for both men and women?